MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY SYRINGE 5ML SALINE 5ML FILL; SALINE, VASCULAR ACCESS FLUSH

BECTON DICKINSON AND COMPANY SYRINGE 5ML SALINE 5ML FILL; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306545
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one photo was provided.It shows a case box labeled as 306545- 5ml saline product- with heparin shelf boxes.The line that produced the lot # 9051627 only produces saline products.The shelf boxes are incorrect.Possible root cause is in the packaging area due to mixed material.The heparin shelf boxes were used to packaged saline product; case pack operators have been trained to verify the production order material list with the material to be used.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: one photo was provided.It shows a case box labeled as 306545- 5ml saline product- with heparin shelf boxes.The line that produced the lot # 9051627 only produces saline products.Root cause description: possible root cause is in the packaging area due to mixed material.The heparin shelf boxes were used to packaged saline product; case pack operators have been trained to verify the production order material list with the material to be used.
 
Event or Problem Description
It was reported that label error occurred before use with a syringe 5ml saline 5ml fill.The following information was provided by the initial reporter, "the label on the shipping box did not match what was on the product box received.Opened box of 5 ml saline flushes manufacturer reorder #306545.Heparin flushes were inside the box.The box was sealed.".

Brand Name
SYRINGE 5ML SALINE 5ML FILL
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key9136117
Report Number1911916-2019-01030
Device Sequence Number14133726
Product Code NGT
UDI-Device Identifier30382903065456
UDI-Public30382903065456
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Catalogue Number306545
Device Lot Number9051627
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Initial Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;